MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that during a dilation procedure using an advance 14 lp low profile balloon catheter the balloon ruptured prior to reaching 8 atmosphere (atm) nominal pressure.The direction of the balloon rupture was unspecified.The device was being used in an attempt to dilate an 80% stenosed left anterior tibial artery by ipsilateral approach from the left femoral artery (fa).There was no significant calcification in the lesion.Once the balloon was observed to be ruptured, it was then replaced with cook's 4 cm balloon with the same diameter to perform the dilation.The procedure was then completed and the patient reportedly had a favorable outcome.
 
Additional Manufacturer Narrative
The treating physician commented that the balloon could not be seen inflating on angio images, which indicated the possibility of the alleged rupture/damage prior to use.Evaluation- the following methods of assessment were utilized: review of complaint history, review of device history record, review of drawing, review of ifu, review of qc, review of specifications and a visual inspection of the complaint device was conducted.During inspection of the device there was no visual damage noted to the balloon or the catheter shaft.Dried contrast was noted inside the balloon.There is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming or defective.There is no evidence the device was damaged at the time of opening as evidenced by the attempted use of the product by the customer.According to the physician, the balloon burst prior to reaching 8atm.The burst rate is 16atm.However, there is no mention of the method used for inflation of the device.Also, it is not known if the device used to measure the balloon inflation has been calibrated.The evaluation of the product reveals no visual damage noted to the balloon or the catheter shaft.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related or handling related.Therefore, a definitive root cause could not be determined.The root cause of this complaint is inconclusive.We will continue to monitor for similar events.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6450237
Report Number1820334-2017-00506
Device Sequence Number462068
Product Code DQY
UDI-Device Identifier10827002503202
UDI-Public(01)10827002503202(17)171218(10)5528020
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2.5-2
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1